MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The device was discarded therefore it is not available for investigation.A manufacturing record evaluation was performed for the finished device l14584 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by the field, during a coil embolization of an abdominal vein aneurysm, a 10mm x 40cm deltafill 18 coil (dlf181040, l14584) was used, but it was not able to winded as intended.The physician attempted to re-winded the coil, however, the concomitant microcatheter got kicked back.The complaint coil was attempted to be re-sheathed for reposition, but the sheath introducer got damaged and it was not able to be re-sheathed.Therefore, the complaint coil was removed from the patient¿s body and the procedure completed by using another coil.There was no patient injury reported.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
(b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that the coil did not herniate from the aneurysm.Additional intervention was not required to remove the coil.There was no clinically significant prolongation of the procedure due to the event.There was no patient injury.Adequate flush was maintained.The user did not apply excessive force while unsheathing or resheathing.The target vessel being treated was the abdominal varices.Complaint conclusion: as reported by the field, during a coil embolization of an abdominal vein aneurysm, a 10mm x 40cm deltafill18 coil (dlf181040, l14584) was used, but it was not able to winded as intended.The physician attempted to re-winded the coil, however, the concomitant microcatheter got kicked back.The complaint coil was attempted to be re-sheathed for reposition, but the sheath introducer got damaged and it was not able to be re-sheathed.Therefore, the complaint coil was removed from the patient¿s body and the procedure completed with using another coil.There was no patient injury reported.Additional information received indicated that the coil did not herniate from the aneurysm.Additional intervention was not required to remove the coil.There was no clinically significant prolongation of the procedure due to the event.Adequate flush was maintained.The user did not apply excessive force while unsheathing or resheathing.The target vessel being treated was the abdominal varices.The customer states there is no additional information available.The device was not returned for analysis; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l14584 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿coil introducer - zipping difficulty-rezipping¿, coil - positioning difficulty-poor conformability¿ and ¿coil introducer ¿ damaged¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The ifu instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10108666
Report Number3008114965-2020-00216
Device Sequence Number16996118
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot NumberL14584
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER; UNSPECIFIED MICROCATHETER